Alert archive / Arizona / Special Weather Statements in 2015
Special Weather Statement, NWS Tucson, AZ
NWS Tucson, AZ issued this special weather statement at Aug 12, 2015, 3:21 PM MST. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 12, 2015, 3:21 PM MST (22:21 UTC)
- Expired
- Aug 12, 2015, 4:00 PM MST
- In force
- 39 min
- Issued by
- NWS Tucson, AZ
The radar
The Tucson radar (KEMX), 68 km from the middle of the area, began a volume at 22:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tuscon, AZ (KDMA), launched 12:00Z, 10.4 hours before the alert went out and 64 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 38 J/kg
- Mixed-layer CIN
- -277 J/kg
- Mixed-layer LCL
- 2210 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- -16 m²/s²
- 0-3 km storm-relative helicity
- 34 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
405 WWUS85 KTWC 122221 SPSTWC SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 321 PM MST WED AUG 12 2015 AZZ506-507-511-122300- UPPER SAN PEDRO RIVER VALLEY INCLUDING SIERRA VISTA/BENSON AZ- GALIURO AND PINALENO MOUNTAINS INCLUDING MOUNT GRAHAM AZ- SOUTHEAST PINAL COUNTY INCLUDING KEARNY/MAMMOTH/ORACLE AZ- 321 PM MST WED AUG 12 2015 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN COCHISE... SOUTHEASTERN PINAL...NORTHEASTERN PIMA AND SOUTHWESTERN GRAHAM COUNTIES UNTIL 400 PM MST... AT 320 PM MST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9 MILES EAST OF REDINGTON...MOVING NORTH AT 15 MPH. HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. THIS STORM WILL REMAIN OVER MAINLY REMOTE AREAS OF NORTHWESTERN COCHISE...SOUTHEASTERN PINAL...NORTHEASTERN PIMA AND SOUTHWESTERN GRAHAM COUNTIES. LAT...LON 3238 11019 3233 11038 3254 11050 3259 11027 TIME...MOT...LOC 2220Z 162DEG 14KT 3248 11033 $$ RH
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this special weather statement went out at Aug 12, 9:55 AM MST, 5 hours 26 minutes earlier.
Area forecast discussion, Aug 12, 9:55 AM MST, 5 hours 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TUCSON AZ 955 AM MST WED AUG 12 2015 .SYNOPSIS...HIGH PRESSURE ALOFT BUILDING INTO THE REGION FROM THE EAST WILL BRING HOT HIGH TEMPERATURES THIS WEEK WITH AN OVERALL DECREASE IN THUNDERSTORM ACTIVITY. && .DISCUSSION...MOST OF THE AREA WILL CONTINUE TO SEE A MOIST S-SE FLOW ALOFT TODAY. THE EXCEPTION IS ACROSS THE EASTERN ZONES AS DRIER AIR PUSHES IN FROM THE EAST AS THE STRONG HIGH PRESSURE RIDGE THAT IS OVER TEXAS BUILDS WEST. BY THIS AFTERNOON PRECIPITABLE WATER VALUES ACROSS MOST OF GRAHAM AND COCHISE COUNTIES WILL BE LESS THAN ONE INCH WHILE FROM TUCSON WEST VALUES WILL BE BETWEEN 1.50" AND 1.80". CURRENT FORECAST HAS SCATTERED POPS FROM AN ORACLE TO SIERRA VISTA WEST WITH BEST CHANCES FOR STORMS BEING OUT IN THE DESERTS OF PIMA COUNTY WHERE HEAVY RAIN AND STRONG GUSTY WINDS MAIN CONCERNS. CAN'T RULE OUT SOME BLOWING DUST OUT THERE EITHER. MUCH LESS DAILY THUNDERSTORM ACTIVITY THURSDAY INTO THE WEEKEND AS STRONG HIGH PRESSURE TO THE EAST BUILDS OVER THE STATE. THIS WILL ALSO RESULT IN HOT MID-AUGUST HIGHS WITH SOME LOCALS NEAR RECORD LEVELS. MORE ON THIS IN THE AFTERNOON DISCUSSION. && .AVIATION...VALID THRU 13/12Z. SCT-BKN CLOUDS AT 6-10K FT AGL AND BKN-OVC CLOUDS AT 10-15K FT AGL THRU 12/15Z WITH ISOLATED SHRA/TSRA THRU ABOUT 12/11Z. CLOUD COVERAGE WILL THEN BRIEFLY DECREASE BEFORE ISOLD-SCT SHRA/TSRA DEVELOP AFTER 12/19Z THRU ABOUT 13/03Z...PERHAPS IMPACTING KTUS AND KOLS TERMINALS WITH KDUG REMAINING DRY. MVFR CONDITIONS AND WIND GUSTS OF 30-40 KTS WILL BE POSSIBLE NEAR THE STRONGER STORMS. OUTSIDE OF THUNDERSTORM WINDS GUSTS...MAINLY SLY/SELY SURFACE WIND AT 10-15 KTS. AVIATION DISCUSSION NOT UPDATED FOR TAF AMENDMENTS. && .FIRE WEATHER...SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS MOST OF SOUTHEAST ARIZONA TODAY WITH JUST ISOLATED COVERAGE ACROSS FAR EASTERN AREAS NEAR THE NEW MEXICO BORDER AS DRIER AIR MOVES IN FROM THE EAST. THIS DRIER AIR WILL OVERSPREAD MUCH OF SOUTHEAST ARIZONA THURSDAY AND FRIDAY LEADING TO A SLIGHT REDUCTION IN THUNDERSTORM ACTIVITY WITH WARMER DAYTIME TEMPERATURES. THE LOWER GRADE MONSOON PATTERN IS LIKELY TO CONTINUE INTO THIS WEEKEND AS A HIGH PRESSURE RIDGE ALOFT MOVES OVER ARIZONA. PERHAPS BY SUNDAY INTO MONDAY SOME INCREASED MOISTURE SOUTH AND EAST OF TUCSON WILL RESULT IN AN UPTICK IN SHOWER AND THUNDERSTORM COVERAGE. 20-FT WINDS WILL GENERALLY BE LIGHT AT LESS THAN 15 MPH THRU THE PERIOD WITH THE EXCEPTION OF THUNDERSTORM WIND GUSTS. && .TWC WATCHES/WARNINGS/ADVISORIES...NONE. && VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON
In the hours before
Local storm report, Aug 12, 10:37 AM MST, 4 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TUCSON AZ
1037 AM MST WED AUG 12 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0605 PM TSTM WND DMG 6 NE DAVIS-MONTHAN AIR 32.25N 110.82W
08/11/2015 PIMA AZ NWS EMPLOYEE
CHIMNEY TOP PEELED OFF AND 4 INCHES BRANCHES DOWN NEAR
PIMA AND PANTANO
0605 PM TSTM WND GST 2 SE SAFFORD 32.81N 109.68W
08/11/2015 M62 MPH GRAHAM AZ MESONET
0605 PM TSTM WND DMG 6 NE DAVIS-MONTHAN AIR 32.24N 110.81W
08/11/2015 PIMA AZ BROADCAST MEDIA
TREE DOWN AT WRIGHTSTOWN AND CAMINO SECO
0653 PM TSTM WND GST 1 NW SAGUARO NATIONAL P 32.19N 110.74W
08/11/2015 M61 MPH PIMA AZ MESONET
0715 PM TSTM WND DMG 4 WNW SAGUARO NATIONAL 32.21N 110.79W
08/11/2015 PIMA AZ BROADCAST MEDIA
TREE DOWN AT 22ND AND HARRISON
0740 PM TSTM WND DMG 2 SSE CATALINA 32.47N 110.91W
08/11/2015 PIMA AZ NWS EMPLOYEE
TREES DOWN
0930 PM TSTM WND DMG 3 S THREE POINTS 32.03N 111.27W
08/11/2015 PIMA AZ TRAINED SPOTTER
BRICK WALL AND SEVERAL FENCES BLOWN DOWN
&&
EVENT NUMBER TWC1500072
EVENT NUMBER TWC1500073
EVENT NUMBER TWC1500074
EVENT NUMBER TWC1500075
EVENT NUMBER TWC1500076
EVENT NUMBER TWC1500077
EVENT NUMBER TWC1500078
KDLocal storm report, Aug 12, 10:38 AM MST, 4 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TUCSON AZ
1038 AM MST WED AUG 12 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM TSTM WND DMG SAFFORD 32.83N 109.70W
08/11/2015 GRAHAM AZ LAW ENFORCEMENT
A SIGNIFICANT AMOUNT OF POWER POLES DOWN ON RT70
BETWEEN SOLOMAN... SAFFORD AND THATCHER AZ. STREET
FLOODING ALONG MANY SECONDARY ROADS AND ROUTE 70.
0605 PM TSTM WND DMG 6 NE DAVIS-MONTHAN AIR 32.25N 110.82W
08/11/2015 PIMA AZ NWS EMPLOYEE
CHIMNEY TOP PEELED OFF AND 4 INCHES BRANCHES DOWN NEAR
PIMA AND PANTANO
0605 PM TSTM WND GST 2 SE SAFFORD 32.81N 109.68W
08/11/2015 M62 MPH GRAHAM AZ MESONET
0605 PM TSTM WND DMG 6 NE DAVIS-MONTHAN AIR 32.24N 110.81W
08/11/2015 PIMA AZ BROADCAST MEDIA
TREE DOWN AT WRIGHTSTOWN AND CAMINO SECO
0653 PM TSTM WND GST 1 NW SAGUARO NATIONAL P 32.19N 110.74W
08/11/2015 M61 MPH PIMA AZ MESONET
0715 PM TSTM WND DMG 4 WNW SAGUARO NATIONAL 32.21N 110.79W
08/11/2015 PIMA AZ BROADCAST MEDIA
TREE DOWN AT 22ND AND HARRISON
0730 PM TSTM WND DMG SSE ORO VALLEY 32.42N 110.97W
08/11/2015 PIMA AZ NWS EMPLOYEE
TWO TREES DOWN AT ORO VALLEY MARKET PLACE SHOPPING
CENTER.
0740 PM TSTM WND DMG 2 SSE CATALINA 32.47N 110.91W
08/11/2015 PIMA AZ NWS EMPLOYEE
TREES DOWN
0930 PM TSTM WND DMG 3 S THREE POINTS 32.03N 111.27W
08/11/2015 PIMA AZ TRAINED SPOTTER
BRICK WALL AND SEVERAL FENCES BLOWN DOWN
&&
EVENT NUMBER TWC1500070 TWC1500072 TWC1500073 TWC1500074 TWC1500075
TWC1500076 TWC1500071 TWC1500077 TWC1500078
KDSpecial weather statement, Aug 12, 2:54 PM MST, 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 254 PM MST WED AUG 12 2015 AZZ503-504-122245- UPPER SANTA CRUZ RIVER AND ALTAR VALLEYS INCLUDING NOGALES AZ- TUCSON METRO AREA INCLUDING TUCSON/GREEN VALLEY/MARANA/VAIL AZ- 254 PM MST WED AUG 12 2015 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL PIMA COUNTY UNTIL 345 PM MST... AT 253 PM MST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER SUMMIT...MOVING NORTHWEST AT 20 MPH. HEAVY RAIN AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... TUCSON...SAHUARITA...TUCSON ESTATES...LITTLETOWN...DREXEL-ALVERNON... DREXEL HEIGHTS...VALENCIA WEST...THREE POINTS...EAST SAHUARITA... SUMMIT...SOUTH TUCSON...RYAN FIELD...SAN XAVIER MISSION...TUCSON INTERNATIONAL AIRPORT...CORONA DE TUCSON AND VAIL. LAT...LON 3201 11068 3187 11089 3207 11135 3230 11106 TIME...MOT...LOC 2153Z 120DEG 21KT 3206 11097 RH
Special weather statement, Aug 12, 3:21 PM MST, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 321 PM MST WED AUG 12 2015 AZZ506-507-511-122300- UPPER SAN PEDRO RIVER VALLEY INCLUDING SIERRA VISTA/BENSON AZ- GALIURO AND PINALENO MOUNTAINS INCLUDING MOUNT GRAHAM AZ- SOUTHEAST PINAL COUNTY INCLUDING KEARNY/MAMMOTH/ORACLE AZ- 321 PM MST WED AUG 12 2015 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN COCHISE... SOUTHEASTERN PINAL...NORTHEASTERN PIMA AND SOUTHWESTERN GRAHAM COUNTIES UNTIL 400 PM MST... AT 320 PM MST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9 MILES EAST OF REDINGTON...MOVING NORTH AT 15 MPH. HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. THIS STORM WILL REMAIN OVER MAINLY REMOTE AREAS OF NORTHWESTERN COCHISE...SOUTHEASTERN PINAL...NORTHEASTERN PIMA AND SOUTHWESTERN GRAHAM COUNTIES. LAT...LON 3238 11019 3233 11038 3254 11050 3259 11027 TIME...MOT...LOC 2220Z 162DEG 14KT 3248 11033 RH
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 11, 5:19 PM MST | Special Weather Statement | TWC | 26 min | |
| Aug 11, 5:32 PM MST | Severe Thunderstorm Warning | TWC | Graham | 28 min |
| Aug 11, 5:59 PM MST | Severe Thunderstorm Warning | TWC | Graham | 46 min |
| Aug 11, 6:03 PM MST | Areal Flood Advisory | TWC | Cochise | 117 min |
| Aug 11, 6:07 PM MST | Special Weather Statement | TWC | 23 min | |
| Aug 11, 6:23 PM MST | Special Weather Statement | TWC | 37 min | |
| Aug 11, 6:31 PM MST | Flash Flood Warning | TWC | Pima | 89 min |
| Aug 11, 7:11 PM MST | Areal Flood Advisory | TWC | Cochise, Pima, Pinal | 2 hr |
| Aug 11, 7:17 PM MST | Special Weather Statement | TWC | 43 min | |
| Aug 11, 7:27 PM MST | Severe Thunderstorm Warning | TWC | Pima | 33 min |
| Aug 11, 7:47 PM MST | Severe Thunderstorm Warning | TWC | Pima | 28 min |
| Aug 11, 7:53 PM MST | Areal Flood Advisory | TWC | Pima, Pinal | 112 min |
| Aug 11, 7:59 PM MST | Flash Flood Warning | TWC | Pima | 2 hr |
| Aug 11, 8:07 PM MST | Severe Thunderstorm Warning | TWC | Pima | 23 min |
| Aug 11, 8:18 PM MST | Special Weather Statement | TWC | Pinal | 42 min |
| Aug 11, 10:56 PM MST | Special Weather Statement | TWC | Pinal | 49 min |
| Aug 12, 2:54 PM MST | Special Weather Statement | TWC | 51 min | |
| Aug 12, 3:53 PM MST | Areal Flood Advisory | TWC | Pima | 112 min |
| Aug 12, 3:58 PM MST | Special Weather Statement | TWC | 47 min | |
| Aug 12, 4:22 PM MST | Areal Flood Advisory | TWC | Graham, Pima, Pinal | 113 min |
| Aug 12, 4:39 PM MST | Areal Flood Advisory | TWC | Pima | 3 hr |
Nearby
Special Weather Statements in Arizona, 2015Every special weather statement in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.